Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 20, 2000, 10:39 AM CDT for Clay County, Effingham County, Illinois. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 10:39 AM CDT (15:39 UTC)
- Expired
- Apr 20, 2000, 11:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, IL, Effingham County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:40 AM CDT | Thunderstorm Wind 55 E | St Peter, IL | Storm spotters reported a couple of grain bins blown over by thunderstorm wind gusts. |
| Apr 20, 11:05 AM CDT | Thunderstorm Wind | Effingham, IL | A couple of road signs were blown over as well as several large tree limbs in Effingham. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 10:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 201541
SVRSPI
ILC025-049-201630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1039 AM CDT THU APR 20 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS
CLAY COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 1130 AM CDT
* AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
EFFINGHAM TO 14 MILES EAST OF VANDALIA TO 7 MILES WEST OF SALEM...
MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEECHER CITY
ALTAMONT
SHUMWAY
EDGEWOOD
EFFINGHAM
WATSON
IOLA
TEUTOPOLIS
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES AT ANY TIME.
LAT...LON 3921 8888 3890 8897 3856 8927 3859 8867
3893 8838 3920 8849
MILLER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:40 AM CDT, 7 hours 59 minutes earlier.
Area forecast discussion, Apr 20, 2:40 AM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 AM CDT THU APR 20 2000 AS OF 06Z...SFC LOW NOW CENTERED OVER NRN MO...WEST OF KIRKSVILLE. TRW ACTIVITY...STILL PERSISTING OVER NRN SECTIONS OF CWA...MAINLY WEST OF IL RIVER. FOR REST OF TODAY...AVN STILL HAS BEST HANDLE ON THE SYSTEM...WITH ACTIVITY FIRING ALONG BOUNDARY IN CENTRAL MO...SO LITTLE CHANGE TO CURRENT FORECAST AS EVENT IS IN PROGRESS AT THIS POINT. WILL BUMP TEMPS DOWN SLIGHTLY IN NRN GROUP AS AREA OF TRWS OVER C MO SHOULD MOVE INTO CWA SOON AFTER ZONE ISSUANCE TIME...HELPING TO KEEP TEMPS DOWN A LITTLE. REST OF CWA WILL SEE ACTIVITY MARCH EASTWARD...WILL WAIT TO SEE IF SPC ISSUE A NEW WATCH IN OUR SRN SECTIONS...HOPEFULLY BEFORE THE ZONES ARE ISSUED. WILL KEEP MENTION OF RWS IN FOR TONIGHT...BEFORE ENDING TOWARDS DAYBREAK ON FRIDAY. SHOULD SEE SOME SUN ON FRIDAY...BUT TEMPS WILL BE ON THE COOL SIDE. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI TB 064/042 055/039 067 68+50 PIA TB 062/040 054/038 066 68+50 DEC TB 064/042 054/038 066 68+50 CMI TB 065/042 053/037 065 68+60 MTO TB 067/042 055/040 067 68+60 LWV TB 075/044 057/040 068 68770 .ILX...] IL...NONE. BYRD
In the hours before
Special weather statement, Apr 20, 6:30 AM CDT, 4 hours 9 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-201600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 630 AM CDT THU APR 20 2000 ...EXPECT SEVERE WEATHER ACROSS EAST CENTRAL ILLINOIS TODAY... A STORM SYSTEM OVER NORTHEASTERN MISSOURI WILL MOVE EAST TODAY INTO CENTRAL ILLINOIS. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND RAPIDLY MOVE NORTHEAST AHEAD OF THIS SYSTEM. EXPECT SEVERE WEATHER ALONG ANDP EAST OF A VANDALIA TO LINCOLN TO EL PASO LINE...SO SPOTTER ACTIVATION WILL BE NEEDED IN THIS AREA THROUGH THE EARLY EVENING HOURS. BYRD
Local storm report, Apr 20, 7:47 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
747 AM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 AM WINCHESTER IL WIND DAMAGE
04/20/00 SCOTT NUMEROUS TREES AND POWER
LINES DOWN COUNTYWIDE
(SHERIFF)
0525 AM 1 N JACKSONVILLE IL WIND DAMAGE
04/20/00 MORGAN TREES DOWN ON NORTH SIDE
OF TOWN (SHERIFF)
0530 AM NEWMANSVILLE IL WIND DAMAGE
04/20/00 CASS DAMAGE TO ROOF OF A HOUSE
(ESDA)
0535 AM LAFAYETTE IL 1.00 INCH HAIL
04/20/00 STARK (ESDA)
0543 AM LEWISTOWN IL WIND DAMAGE
04/20/00 FULTON 6 TO 8 INCH TREE LIMBS
DOWN (ESDA)
0600 AM 9 SW POWERTON IL .75 INCH HAIL
04/20/00 TAZEWELL (ESDA)
0611 AM LINCOLN IL 62 MPH TSTM WIND GUST
04/20/00 LOGAN AT NWS OFFICE
0610 AM 2 E EMDEN IL WIND DAMAGE
04/20/00 LOGAN *** 1 INJ ***
SEMI BLOWN OVER ON OFF
RAMP OF I-155. DRIVER
SUFFERED MINOR
INJURIES. (ESDA)
0610 AM MORTON IL 60 MPH TSTM WIND GUST
04/20/00 TAZEWELL SMALL LIMBS DOWN (NWS
EMPLOYEE)
0606 AM BARTONVILLE IL 1.00 INCH HAIL
04/20/00 PEORIA (ESDA)
0608 AM TREMONT IL 68 MPH TSTM WIND GUST
04/20/00 TAZEWELL (ESDA)
0543 AM 5 S PETERSBURG IL WIND DAMAGE
04/20/00 MENARD SEVERAL TREES DOWN (ESDA)
0618 AM WASHINGTON IL 1.75 INCH HAIL
04/20/00 TAZEWELL (ESDA)
0600 AM DELAVAN IL WIND DAMAGE
04/20/00 TAZEWELL 2 FOOT DIAMETER TREE LIMB
DOWN ON POWER LINE.
(ESDA)
0555 AM 5 W EMDEN IL WIND DAMAGE
04/20/00 LOGAN POWER LINES BLOWN DOWN
(SHERIFF)
0530 AM 3 SE DUNCAN MILLS IL WIND DAMAGE
04/20/00 FULTON SEMI BLOWN OVER ON ROUTE
24 (ESDA)
0530 AM 3 SE LEWISTOWN IL WIND DAMAGE
04/20/00 FULTON POWER POLE SNAPPED IN HALF
(ESDA)
0630 AM BLOOMINGTON IL 60 MPH TSTM WIND GUST
04/20/00 MCLEAN (FAA SITE)
0610 AM EMDEN IL WIND DAMAGE
04/20/00 LOGAN TREES...POWER LINES AND
STRUCTURAL DAMAGE
IN TOWN (ESDA)
0620 AM ROANOKE IL WIND DAMAGE
04/20/00 WOODFORD ROOF DAMAGE TO BUSINESS.
TREES...POWER
LINES AND POWER POLES
DOWN COUNTYWIDE. (ESDA)
0640 AM 1 S WENONA IL WIND DAMAGE
04/20/00 MARSHALL SEMI BLOWN OVER ON I-39
(SHERIFF)
0530 AM HAVANA IL WIND DAMAGE
04/20/00 MASON POWER LINES AND TREES DOWN
COUNTYWIDE
(SHERIFF)
0620 AM WASHINGTON IL WIND DAMAGE
04/20/00 TAZEWELL ROOF DAMAGE TO SEVERAL
HOMES...MINOR
STRUCTURAL DAMAGE
AND AN AIRPLANE HANGER
DESTROYED (ESDA)
BYRDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 54 min |
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 54 min |
| Apr 19, 9:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 51 min |
| Apr 19, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 51 min |
| Apr 19, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 50 min |
| Apr 20, 1:34 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 41 min |
| Apr 20, 2:03 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 42 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 56 min |
| Apr 20, 4:49 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 56 min |
| Apr 20, 4:56 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 49 min |
| Apr 20, 5:21 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 54 min |
| Apr 20, 5:21 AM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 54 min |
| Apr 20, 5:33 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 27 min |
| Apr 20, 5:47 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Peoria, Tazewell | 43 min |
| Apr 20, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 43 min |
| Apr 20, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 43 min |
| Apr 20, 6:13 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 47 min |
| Apr 20, 7:48 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 42 min |
| Apr 20, 8:27 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 48 min |
| Apr 20, 8:31 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 44 min |
| Apr 20, 8:37 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 53 min |
| Apr 20, 9:05 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Apr 20, 9:06 AM CDT | Tornado Warning | ILX | DeWitt, Logan, Macon | 39 min |
| Apr 20, 9:30 AM CDT | Tornado Warning | ILX | McLean | 60 min |
| Apr 20, 9:33 AM CDT | Tornado Warning | ILX | Piatt | 42 min |
| Apr 20, 9:34 AM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 56 min |
| Apr 20, 9:45 AM CDT | Tornado Warning | ILX | DeWitt | 30 min |
| Apr 20, 10:04 AM CDT | Tornado Warning | ILX | Champaign | 56 min |
| Apr 20, 10:23 AM CDT | Tornado Warning | ILX | Moultrie, Shelby | 52 min |
| Apr 20, 10:47 AM CDT | Tornado Warning | ILX | Champaign, Douglas | 58 min |
| Apr 20, 10:51 AM CDT | Tornado Warning | ILX | Coles | 39 min |
| Apr 20, 11:11 AM CDT | Tornado Warning | ILX | Cumberland | 49 min |
| Apr 20, 11:27 AM CDT | Tornado Warning | ILX | Jasper | 48 min |
| Apr 20, 11:40 AM CDT | Tornado Warning | ILX | Clark | 50 min |
| Apr 20, 11:58 AM CDT | Tornado Warning | ILX | Edgar | 32 min |
| Apr 20, 12:37 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.